U.S. doctors online nowAsk doctors free
A 22-year-old female asked:

prozac (fluoxetine) is making me more depressed and causing me to lose interest in the love/dating/relationship part of my life. help!

2 doctor answers3 doctors weighed in
Dr. Stuart Hickerson
Family Medicine 32 years experience
Depression: It could be the dose is not right. If you have recently started it usually takes a week or two for the medication to work. I would give your provider a call.
Dr. Grant Brenner
Psychiatry 24 years experience
An issue: Sometimes medications like Prozac (fluoxetine) (an SSRI) can blunt libido, sexual function and desire. There is a concern for some people it can create feelings of apathy. This is frequently related to dose or specific medication. Helen Fisher, PhD http://www.helenfisher.com/ has raised concerns that SSRIs might affect attachment and bonding, given there is overlap with brain systems for sex and love.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 11, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.